MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.One 6f angioseal vip was returned for evaluation.One hemostasis sheath and carrier tube assembly was returned.The carrier tube assembly was mated with the hemostasis sheath and was in full rear lock position upon receipt.A blood-like substance (bls) was seen on the returned components.The aluminium packaging was returned as well.The leading leg of the anchor was visible in the carrier tube upon closer inspection.During functional testing, the device was pushed to full forward lock position and the anchor exited the carrier tube.Upon pulling the assembly hub to rear lock position, the anchor posted against the distal end of the carrier tube as intended.The anchor was manually pulled to reveal collagen which was covered in dried blood like substance.The anchor was grasped and the suture/collagen was extracted and the tamper tube was revealed.The tamper tube was unable to be advanced over the collagen to form the anchor/collagen knot due to dried blood like substance deposition over collagen.The exact root cause cannot be determined with the available information but the overall device condition is consistent with full or partial extension of the deployment sleeve prior to insertion into the hemostasis sheath leading to non deployment or resistance encountered during carrier tube advancement through the hemostasis sheath resulting in the anchor not exiting the sheath distal tip.Upon functional testing no anomalies were found and the device worked as intended.The complaint is confirmed.Functional testing of the deployment mechanism revealed the components were extracted and device functioned as intended with no contributing visual or functional anomalies noted.There was no evidence found to suggest the incident was due to an intrinsic defect in the returned device.The cause of the reported event remains unknown.The overall device condition is consistent with full or partial extension of the deployment sleeve prior to insertion into the hemostasis sheath, or resistance encountered during carrier tube advancement through the hemostasis sheath resulting in the anchor not exiting the sheath distal tip.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find two other reports with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported angio-seal vip was inserted into a 6fr access site.When physician clicked device back and pulled out of wound track, no suture was visible.Anchor was not deployed when pulled back to click and therefore no suture or push rod were exposed.Manual pressure was applied.It was reported that the patient was stable.The procedure outcome was successful.Additional information was received on 9/28/2017: no major blood loss.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6954357
Report Number3013394970-2017-00448
Device Sequence Number19003587
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public05414734054591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5870170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;